gms | German Medical Science

55. Jahrestagung der Deutschen Gesellschaft für Neurochirurgie e. V. (DGNC)
1. Joint Meeting mit der Ungarischen Gesellschaft für Neurochirurgie

Deutsche Gesellschaft für Neurochirurgie (DGNC) e. V.

25. bis 28.04.2004, Köln

The therapeutic dilemma: (re)administration of anticoagulation therapy after intracranial hemorrhage

Antikoagulation nach intrakranieller Blutung – ein therapeutisches Dilemma

Meeting Abstract

Suche in Medline nach

  • corresponding author Mario Löhr - Klinik und Poliklinik für Neurochirurgie der Universität zu Köln, Köln
  • T. Reithmeier - Klinik und Poliklinik für Neurochirurgie der Universität zu Köln, Köln
  • R.-I. Ernestus - Klinik und Poliklinik für Neurochirurgie der Universität zu Köln, Köln

Deutsche Gesellschaft für Neurochirurgie. Ungarische Gesellschaft für Neurochirurgie. 55. Jahrestagung der Deutschen Gesellschaft für Neurochirurgie e.V. (DGNC), 1. Joint Meeting mit der Ungarischen Gesellschaft für Neurochirurgie. Köln, 25.-28.04.2004. Düsseldorf, Köln: German Medical Science; 2004. DocDI.05.06

Die elektronische Version dieses Artikels ist vollständig und ist verfügbar unter: http://www.egms.de/de/meetings/dgnc2004/04dgnc0196.shtml

Veröffentlicht: 23. April 2004

© 2004 Löhr et al.
Dieser Artikel ist ein Open Access-Artikel und steht unter den Creative Commons Lizenzbedingungen (http://creativecommons.org/licenses/by-nc-nd/3.0/deed.de). Er darf vervielf&aauml;ltigt, verbreitet und &oauml;ffentlich zug&aauml;nglich gemacht werden, vorausgesetzt dass Autor und Quelle genannt werden.


Gliederung

Text

Objective

Frequent indications for anticoagulation are mechanical heart valves, atrial fibrillation, and deep vein thrombosis. Anticoagulant-related intracranial hemorrhage (ICH) represents a difficult clinical choice. Early readministration of anticoagulation therapy (ACT) may increase the hemorrhage, while reversal of ACT exposes patients at risk for systemic thrombembolic events involving the pulmonary and cerebral vascular territories. The aim of this literature study was to assess the quality of scientific evidence concerning type and timing of ACT after ICH in patients at high thromboembolic risk in relation to embolic complications and recurrent bleeding.

Methods

The MEDLINE database (1966-11/2003) was searched for relevant articles dealing with this subject. The literature was estimated in their design, results, and quality of statistical analysis.

Results

There are no randomised controlled trials or prospective observational studies about the risks associated with reversal and recommencing anticoagulation in patients with ICH. Retrospective data suggest that a temporary interruption of ACT with phenprocoumone for about two weeks is safe for patients with mechanical heart valves and the risk of recurrent bleeding after restarting oral ACT is low. The administration of unfractionated intravenous heparin during cessation of phenprocoumon cannot be generally advocated on the basis of an estimated risk-benefit ratio. An unresolved issue is the safety and effectiveness of low-dose subcutaneous heparin in patients with residual chronic subdural hematoma needing ACT.

Conclusions

Due to the low statistical power of the available data there is a considerable lack of evidence concerning the potential hazards of management of ACT in patients with ICH.